Lithium-Induced Downbeat Nystagmus and Horizontal Gaze Palsy



Jesper Skovlund Jørgensen1, *, Lisbeth Landschoff Lassen2, Marianne Wegener1
1 Department of Ophthalmology, Rigshospitalet-Glostrup, Copenhagen, Denmark
2 Department of Neurology, Neuroscience Center, Rigshospitalet-Glostrup, Copenhagen, Denmark


Article Metrics

CrossRef Citations:
0
Total Statistics:

Full-Text HTML Views: 777
Abstract HTML Views: 447
PDF Downloads: 173
ePub Downloads: 100
Total Views/Downloads: 1497
Unique Statistics:

Full-Text HTML Views: 499
Abstract HTML Views: 233
PDF Downloads: 127
ePub Downloads: 76
Total Views/Downloads: 935



© Jørgensen et al.; Licensee Bentham Open.

open-access license: This is an open access article licensed under the terms of the Creative Commons Attribution-Non-Commercial 4.0 International Public License (CC BY-NC 4.0) (https://creativecommons.org/licenses/by-nc/4.0/legalcode), which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.

* Address correspondence to this author at the Department of Ophthalmology Rigshospitalet-Glostrup Nordre Ringvej 57 2600 Glostrup; Denmark; Tel: +455133788; E-mail: jskovlund@hotmail.com


Abstract

We report a case of lithium-induced downbeat nystagmus and horizontal gaze palsy in a 62-year-old woman who was treated for a bipolar affective disorder with lithium carbonate for one month. At presentation serum lithium was within therapeutic range. No alternative causes of the ocular motility disturbances were found, and the patient improved significantly as lithium carbonate was discontinued.

Keywords: Adverse effects, Downbeat nystagmus, Gaze palsy, Lithium.